Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2010, 6:31 PM EDT for Monroe County, Polk County, Tennessee; Cherokee County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 6:31 PM EDT (22:31 UTC)
- Expired
- Jul 25, 2010, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Monroe County, TN, Polk County, TN
The radar
The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2840 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:35 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 25, 2:35 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT SUN JUL 25 2010 .SHORT TERM (TONIGHT AND MONDAY)... A MOIST AIR MASS IS IN PLACE OVER THE TN VALLEY...AND WITH A FRONT APPROACHING FROM THE NORTH TONIGHT AND TOMORROW...RAIN CHANCES WILL BE INCREASING. EXPECT MAINLY SCATTERED COVERAGE THROUGH THE REST OF THE AFTERNOON AND EVENING...WITH THE BEST CHANCES NORTH CLOSER TO A PRE-FRONTAL TROUGH. STORMS SHOULD WANE AFTER SUNSET...BUT WEAK LOW LEVEL CONVERGENCE IN THE MOIST AIR MASS WILL KEEP A CHANCE THROUGH THE NIGHT. THE SURFACE FRONT WILL STALL JUST TO OUR NORTH ACROSS EASTERN KY AND SOUTHERN WV...WTIH A PRE-FRONTAL TROUGH IN OUR VICINITY. THERE WILL BE SOME WEAK UPPER DIVERGENCE TOMORROW...BUT WITH PRECIPITABLE WATER VALUES WELL OVER 2 INCHES AND THE TROUGH ACROSS THE AREA...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA. HEAVY RAIN AND TRAINING STORMS WILL BE A THREAT DUE TO VERY LIGHT STEERING WINDS. CLOUD COVER SHOULD HELP KEEP TEMPS IN THE 85 TO 90 RANGE IN MOST SPOTS. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MODELS KEEP BERMUDA RIDGE FLATTENED AND TO THE SOUTHEAST OF THE FORECAST AREA BY MONDAY NIGHT WITH WEAK BOUNDARY NEAR OR ALONG THE SOUTHERN BORDER. SCATTERED CONVECTION WILL CONTINUE ACROSS THE FORECAST AREA INTO PART OF THE EVENING BEFORE DECREASING. TUESDAY MORE SCATTERED CONVECTION SHOULD BREAK OUT WITH CONSIDERABLE CLOUDS AS BOUNDARY LINGERS. ACTIVITY WILL DECREASE AGAIN TUESDAY EVENING. PRECIPITABLE WATER VALUES REMAIN NEAR 2.00 INCHES MONDAY NIGHT INTO TUESDAY NIGHT SO THERE IS A RISK OF LOCALLY HEAVY RAIN. WEDNESDAY RIDGE TRIES TO RESTRENGTHEN AS BOUNDARY WEAKENS AND MOVES NORTH SO LESS COVERAGE AND SLIGHTLY WARMER TEMPERATURES. THURSDAY A NEW BOUNDARY BEGINS TO SINK SOUTH INTO THE NORTHERN SECTIONS OF THE FORECAST AREA AS UPPER TROUGH DEVELOPS ACROSS THE NE STATES. THIS FRONT LOOKS TO MOVE TO THE SOUTHERN BOUNDARY BY FRIDAY AND REMAIN THERE OR JUST SOUTH OF THE TN/GA BORDER THROUGH THE WEEKEND. CLOUDS AND RAIN WILL KEEP HIGH TEMPERATURES COOLER IN THE UPPER 80S TO MID 90S THROUGH THE EXTENDED. WILL FOLLOW THE HIGHER GUIDANCE NUMBERS SINCE THE TREND FOR ABOVE NORMAL TEMPERATURES HAS BEEN A PRESENCE FOR THE LAST COUPLE WEEKS AND HOPE THAT CLOUDS AND RAIN WILL LOWER TEMPERATURES EVEN MORE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, Jul 25, 3:31 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 331 AM EDT SUN JUL 25 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 331 AM EDT SUN JUL 25 2010 /231 AM CDT SUN JUL 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...RESULTING IN HEAT INDICES OVER 100 DEGREES ACROSS ACROSS MUCH OF THE CENTRAL AND SOUTHERN TENNESSEE VALLEY...THE SEQUATCHIE VALLEY...AND THE LOWER ELEVATIONS OF EXTREME SOUTHWEST NORTH CAROLINA. . SCATTERED THUNDERSTORMS ARE ALSO EXPECTED...WITH THE MAIN THREATS LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEAK FRONTAL BOUNDARY WILL STALL OVER THE REGION MONDAY...BEFORE GRADUALLY DISSIPATING WEDNESDAY AND THURSDAY. THE BEST CHANCE FOR MORE WIDESPREAD DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY IN THE VICINITY OF THE FRONT. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 4:03 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 403 PM EDT SUN JUL 25 2010 NCZ060-061-252100- CHEROKEE NC-CLAY NC- 403 PM EDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL 500 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURPHY...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN UP TO ONE INCH PER HOUR...AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MURPHY... HAYESVILLE...ANDREWS...MARBLE...BRASSTOWN...TUSQUITEE AND SHOOTING CREEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TG
Special weather statement, Jul 25, 4:32 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM EDT SUN JUL 25 2010 TNZ099-100-252115- BRADLEY TN-HAMILTON TN- 432 PM EDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND EASTERN HAMILTON COUNTIES UNTIL 515 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...OR 12 MILES WEST OF CLEVELAND... MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN UP TO ONE INCH PER HOUR...AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND...SHADY GROVE...MCDONALD...FLINT SPRINGS...WATERVILLE...GAP SPRINGS... HOPEWELL AND TASSO. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:10 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.